Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 63, NWS Columbia, SC

June 26, 2001Clarendon County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Jun 26, 2001, 5:58 PM EDT for Clarendon County, South Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 26, 2001, 5:58 PM EDT (21:58 UTC)
Expired
Jun 26, 2001, 6:45 PM EDT
In force
47 min
Issued by
NWS Columbia, SC
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Clarendon County, SC

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2001-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2731 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2001-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2731 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
598 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCAE 262158
SVRCAE
SCC027-262230-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
558 PM EDT TUE JUN 26 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
    CLARENDON COUNTY IN CENTRAL SOUTH CAROLINA

* UNTIL 645 PM EDT.

* AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF SUMMERTON...OR ABOUT 11
  MILES SOUTHWEST OF MANNING...MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
    MANNING.

THIS STORM WILL PRODUCE DIME SIZE HAIL.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR CSOUNTY SHERIFF
OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1-800-775-7199.

LAT...LON 3359 8040 3346 8025 3371 7991 3387 8010

JDB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:55 PM EDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jun 26, 2:55 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
255 PM EDT TUE JUN 26 2001

CONVECTION DEVELOPING ACROSS CSRA/ SOUTH MIDLANDS MOVING NORTH.
500-300 MB VORT TROUGH ROTATING THRU AREA AT THE MOMENT. AIRMASS
VERY UNSTABLE WITH SFC BASED LI AROUND -7 AND CAPE 2500 TO 3000
J/KG. SURFACE TROUGH EXTENDING FROM CSRA NORTH THROUGH PIEDMONT.
HIGH THETA-E AIR SPREADING ACROSS AREA WITH SOUTHEAST LOW LEVEL
FLOW. PRECIP WATERS AROUND 1.5 INCH SUGGEST POTENTIAL FOR HEAVY
RAIN...ALSO HAIL THREAT NOTICED. ANOTHER WEAK TRIGGER LATER TONIGHT
AS MID LEVEL SHORT WAVE MOVES FROM SOUTHERN GA NORTH THROUGH
MIDLANDS. AT MIDNIGHT AIRMASS STILL MODERATELY UNSTABLE WILL KEEP
CHANCE TSTM OVERNIGHT BUT EXPECT MAINLY BEFORE MIDNIGHT. UPPER LOW
OVER NW TN MOVING NORTHWEST. UPPER LEVELS WARMING ACROSS AREA WED AS
RIDGE OFFSHORE MOVES WEST. HARD TO FIND SIGNIFICANT TRIGGER WED
ALTHOUGH LOW LEVELS REMAIN MOIST...MAIN 850-700MB MOISTURE FLUX
SHIFTING WEST INTO GA THOUGH. WITH WEAKER INSTABILITY WILL GO WITH
SLIGHT CHANCE TSTMS...MAINLY AFTERNOON FOR WED. TROPICAL MOISTURE
ASSOCIATED WITH WEAK EASTERLY WAVE OFF FL EAST COAST MOVES WEST WITH
MODELS INDICATING TROUGH EXTENDING NORTH INTO CSRA. MOISTURE
INCREASES AGAIN THU WILL GO WITH MOS POPS 30 NORTHERN CWA AND 40
CSRA FOR SHOWERS/TSTMS THU. LOW TEMPS BIAS WILL RAISE OVERNIGHT
LOWS. WILL CUT AFTERNOON HIGHS DUE TO CLOUDINESS EXPECTED AND LITTLE
TEMP ADVECTION.

EXTENDED...UPPER LOW CONTINUES TO RETROGRADE THROUGH PERIOD WITH
RIDGE IN THE SOUTHEAST. TROPICAL MOISTURE CONTINUES TO SPREAD NORTH
FROM EAST GULF OF MEXICO THROUGH WEEKEND WILL KEEP CHANCE TSTMS IN
FORECAST. UPPER TROF DEVELOPING EARLY NEXT WEEK AND COLD FRONT MOVES
INTO AREA MONDAY. WILL MENTION CHANCE TSTMS.

FCSTID = 19
CAE   71  89  71  88 /  30  20  20  30
AGS   69  89  70  86 /  30  20  20  40
SSC   71  89  71  88 /  30  20  20  30
OGB   71  89  71  88 /  30  20  20  30

.CAE...
GA...NONE.
SC...NONE.

AWP

In the hours before

Special weather statement, Jun 26, 12:06 PM EDT, 5 hours 52 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-
077-262056-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
1206 PM EDT TUE JUN 26 2001

THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 18 COUNTIES
IN SOUTH CAROLINA:
AIKEN...               BAMBERG...             BARNWELL...
CALHOUN...             CLARENDON...           CHESTERFIELD...
EDGEFIELD...           FAIRFIELD...           KERSHAW...
LANCASTER...           LEE...                 LEXINGTON...
MCCORMICK...           NEWBERRY...            ORANGEBURG...
RICHLAND...            SALUDA...              SUMTER...

THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 5 COUNTIES
IN GEORGIA:
BURKE...               COLUMBIA...            LINCOLN...
MCDUFFIE...            RICHMOND...

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO SPIN OVER
TENNESSEE THIS AFTERNOON AND EVENING. COLD TEMPERATURES ALOFT
COMBINED WITH AFTERNOON HEATING WILL DESTABILIZE THE ATMOSPHERE.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE
AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE
WITH LARGE HAIL...WIND GUSTS TO 50 MPH AND RAINFALL BETWEEN 2 AND 3
INCHES.

THESE STORMS WILL BEGIN TO DEVELOP AROUND NOON AND DIMINISH AROUND
SUNSET.

WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. EMERGENCY PREPAREDNESS
OFFICIALS ARE REQUESTED TO MONITOR THE THREAT OF SEVERE WEATHER AND
MAKE PRELIMINARY PLANS TO DEAL WITH SEVERE WEATHER SHOULD IT OCCUR.

LM
Local storm report, Jun 26, 5:25 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
525 PM EDT TUE JUN 26 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

415 PM     PLUM BRANCH               SC   1.00 INCH HAIL
06/26/01   MCCORMICK                      MCCORMICK COUNTY SHERIFF
                                          OFFICE REPORTED QUARTER
                                          SIZED HAIL :AND ONE TREE
                                          DOWN IN TOWN OF PLUM
                                          BRANCH

NWS

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:35 PM EDTSevere Thunderstorm WarningCAECalhoun, Lexington, Orangeburg40 min
Jun 26, 3:50 PM EDTSevere Thunderstorm WarningCAEMcCormick25 min
Jun 26, 4:17 PM EDTSevere Thunderstorm WarningCAEMcCormick28 min
Jun 26, 4:22 PM EDTSevere Thunderstorm WarningCAEAiken38 min
Jun 26, 6:48 PM EDTSevere Thunderstorm WarningCAESumter32 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.